MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

PHILIPS IMAGE GUIDED THERAPY CORPORATION QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number 518-036
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral atherectomy procedure commenced to cross a severely calcified lesion in the distal superficial femoral artery (sfa).A philips quick-cross support catheter was used to treat the patient.While attempting to remove the guide wire, the quick-cross got caught on the ''horn'' (curve in the vasculature, via a contralateral approach).Using fluoroscopy, it was detected that the middle marker band had detached from the quick-cross shaft, and was pulled back to the distal tip, but did not embolize.The quick-cross was removed from the patient, and another device was used to complete the procedure with no reported patient harm.This event is being reported out of an abundance of caution, which captures the quick-cross marker band that detached but remained on device, potential for harm.
 
Additional Manufacturer Narrative
H3/h6): the device has been returned to the manufacturer but the evaluation has not yet begun.A supplemental mdr will be submitted upon completion of the device evaluation and investigation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
Additional case detail obtained (b)(6) 2023: the quick-cross advanced up and over a calcified bifurcation, with only a short sheath on the ipsilateral side.The physician was manipulating a wire down the contralateral superficial femoral artery (sfa) and was removing the quick-cross catheter when it got stuck coming back over the bifurcation.
 
Additional Manufacturer Narrative
B5): additional case detail obtained (b)(6) 2023.G3): the device evaluation and investigation was completed on (b)(6) 2023.H3): the quick-cross catheter was returned for evaluation.Visual inspection found all three marker bands present on the catheter shaft; however, the middle marker band appeared crushed and loose, located next to the distal marker band.The bunched material at the distal end prevented the loose marker band from coming off the distal tip, and calcification was present in this area.Just proximal to the middle marker band, the inner lumen was ripped and a hole was present in the catheter.The distal marker band was damaged, but the proximal marker band was not.Additionally, slight damage was noted at the proximal end of the hub.From the proximal end measuring down 700 mm, the lumen was kinked and twisted, spanning 230 mm in length.Ridges and chatter marks were observed on the lumen, just proximal to the proximal marker band and 16 mm from the distal tip.H6): based on device evaluation, investigation, and additional complaint information, it was determined that heavy calcification caused/contributed to the observed damage to the device, including detachment and movement of the middle marker band.Investigation findings code 3243 added (code 3233 no longer applicable).Investigation conclusions code 50 added (code 11 no longer applicable).All other codes remain applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacture¿s policy.Upon further review, it was determined that the udi listed in the initial mdr was incorrect.Block d4) the udi was updated to (b)(4).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
QUICK-CROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18271252
Report Number3007284006-2023-00084
Device Sequence Number14454614
Product Code DQY
UDI-Device Identifier00813132029364
UDI-Public(01)00813132029364(11)230823(17)250823(10)F7523H23A
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K033678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Model Number518-036
Device Catalogue Number518-036
Device Lot NumberF7523H23A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
06/11/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date12/20/2023
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT MEDICAL 6F PRELUDE INTRODUCER SHEATH.; TERUMO 0.035 GUIDE WIRE.
Patient Age70 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceWhite